Thunderstorm Wind, Wise
- When
- July 23, 3:28 PM CST
- Where
- Wise County, 5 mi W of Boyd
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.080, -97.666
A weak frontal boundary was located over western sections of north Texas. Storms developed near the front, causing strong winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A weak frontal boundary was located over western sections of north Texas. Storms developed near the front, causing strong winds and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 23, 2:20 PM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT MON JUL 23 2007 .SHORT TERM... THUNDERSTORMS HAVE DEVELOPED AS EXPECTED IN THE VICINITY OF A WEAK FRONTAL BOUNDARY ACROSS WESTERN PORTIONS OF THE CWA IN A VERY UNSTABLE ATMOSPHERE WITH CAPES IN EXCESS OF 3000 J/KG AND NEGLIGIBLE CIN. WEAK VERTICAL SHEAR HAS RESULTED IN MULTICELL STORMS...AND PRECIPITABLE WATER VALUES IN EXCESS OF 1.7 INCHES SUGGESTS LOCALIZED 1 TO 2 INCH/HOUR RAINFALL RATES ARE POSSIBLE. CLUSTER OF STORMS OVER SOUTHERN OKLAHOMA WILL MOVE SOUTHWEST INTO MONTAGUE COUNTY AND MAY LEAD TO ADDITIONAL HEAVY RAINFALL THROUGH EARLY EVENING GIVEN SEVERAL STRONG STORMS ALREADY ACROSS THAT COUNTY. FRONTAL BOUNDARY WILL CONTINUE TO WEAKEN TONIGHT AND TUESDAY...BUT WILL KEEP LOW POPS IN THROUGH TUESDAY ACROSS WESTERN CWA WHERE INSTABILITY WILL BE MAXIMIZED IN AREA OF WEAK CIN. STAYED CLOSE TO MAV TEMPS TONIGHT AND TUESDAY. /07 && .LONG TERM... WILL KEEP LOW POPS IN THE FORECAST FOR SOUTHERN ZONES WEDNESDAY AFTN AS UPPER SHEAR AXIS PROGGED FROM SW TX INTO NORTHERN LA KEEPS DEEPER MOISTURE CONFINED TO KMKN - KPSN VICINITY. SHEAR AXIS WEAKENS BY THURS/FRI...BUT SOUTHERLY LOW LEVEL FLOW BECOMES BETTER ESTABLISHED...AND THE DEEPER MOISTURE SHOULD LEAD TO WIDELY SCT AFTN/EVE TSTORMS MOST AREAS FRIDAY INTO SATURDAY. GFS DEPICTS A WEAKENING AND A WESTWARD SHIFT TO THE UPPER RIDGE OVER THE WEEKEND...WITH A FRONTAL BOUNDARY MOVING INTO RED RIVER REGION. WILL CONTINUE WITH LOW POPS FOR AFTN/EVE STORMS INTO THE WEEKEND AND EARLY NEXT WEEK...BUT FORECAST WILL NOT REFLECT ANY ENHANCED POPS IN ASSOCIATION WITH THE FRONT AT THIS TIME. TEMPERATURES EXPECTED TO REMAIN GENERALLY IN THE LOW-MID 90S FOR HIGHS AND UPPER 60S TO MID 70S FOR LOWS THROUGH THE WEEKEND. /09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 93 70 93 72 / 10 10 10 10 10 WACO, TX 68 93 68 93 69 / 10 10 10 20 20 PARIS, TX 64 92 66 93 70 / 10 10 10 10 10 DENTON, TX 68 93 66 93 71 / 10 10 10 10 10 MCKINNEY, TX 63 92 65 93 71 / 10 10 10 10 10 DALLAS, TX 72 93 71 93 72 / 10 10 10 10 10 TERRELL, TX 66 92 67 93 70 / 10 10 10 10 10 CORSICANA, TX 67 92 69 93 70 / 10 10 10 20 20 TEMPLE, TX 68 93 69 91 69 / 10 20 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 07/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT MON JUL 23 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 355 PM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT MAINLY ALONG AND WEST OF INTERSTATE 35. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER THE STRONGER STORMS THROUGH THIS EVENING MAY PRODUCE LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING WEST OF INTERSTATE 35. 07/BB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT MON JUL 23 2007 TXZ116-232015- PALO PINTO TX- 241 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN PALO PINTO COUNTY AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MINERAL WELLS...MOVING SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3293 9805 3298 9832 3270 9842 3267 9812
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 252 PM CDT MON JUL 23 2007 TXZ091-232015- MONTAGUE TX- 252 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... MONTAGUE COUNTY AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF NOCONA...MOVING SOUTHWEST AT 15 MPH. OTHER STRONG STORMS WERE ALSO LOCATED NORTHEAST OF BOWIE AND NORTHWEST OF FORESTBURG. CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...NOCONA...ST. JO AND FORESTBURG. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. LAT...LON 3389 9748 3395 9772 3346 9798 3345 9755
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT MON JUL 23 2007 TXZ143-232030- HAMILTON TX- 304 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HAMILTON COUNTY AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF HAMILTON...MOVING SOUTH AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HICO. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3194 9783 3198 9804 3171 9811 3167 9788
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CDT MON JUL 23 2007 TXZ142-232030- MILLS TX- 305 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MILLS COUNTY AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF HAMILTON...MOVING SOUTHWEST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3146 9829 3160 9842 3145 9862 3133 9854
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT MON JUL 23 2007 TXZ117-232045- PARKER TX- 320 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PARKER COUNTY AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF WEATHERFORD...MOVING SOUTH AT 10 MPH. A SECOND STRONG THUNDERSTORM WAS DEVELOPING NEAR WEATHERFORD...ALSO MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE WEATHERFORD. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3297 9773 3300 9795 3261 9796 3262 9771
The Dallas/Ft Worth radar (KFWS), 66 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
3 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Six to eight inches of water was flowing across a frontage road.
Three cars stalled in flood waters at the entrance ramp to Highway 377 off of Loop 820.
A few streets were closed temporarily, including Avenue B. Some cars stalled and water entered at least one home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42829, 42830, 42828, 48023.